MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros ipth2 results have occurred with three different patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros xt 7600 integrated system.Correlation sample 3 vitros ipth2 result of 34.6 pg/ml vs.The vitros ipth result of 70.8 pg/ml.Correlation sample 13 vitros ipth2 result of 140.2 pg/ml vs.The vitros ipth result of 253.2 pg/ml.Correlation sample 20 vitros ipth2 result of 34.6 pg/ml vs.The vitros ipth result of 70.5 pg/ml.The variability observed between the vitros ipth2 and ipth assays is an expected outcome, given the lack of standardization across ipth measurement methods.Differences in assay design, antibody selection, and various circulating fragments contribute to the well-documented inter-method discrepancies in pth measurement.Ortho had previously communicated (cl2016-196) that the vitros ipth assay was approximately 20% higher than a non-vitros roche method.The vitros ipth2 assay has eliminated that 20% high bias.Therefore, there is an expected 20% bias between ipth and ipth2.The ipth2 results obtained in the correlation study are >20% biased to the ipth results and therefore are reportable.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer performed the patient sample correlation in order to assess the bias between the vitros ipth2 and vitros ipth methods and no patient sample results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros ipth2 results have occurred with three different patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros xt 7600 integrated system.The assignable cause could not be determined with the limited information provided.There is no indication the vitros ipth2 reagent in use at the time of the event was not performing as intended as vitros quality control fluids processed within the timeframe of the correlation testing were predicting as expected and no issues regarding accuracy of the vitros assay were indicated by the customer additionally, precision testing of the vitros xt 7600 integrated system was not performed, therefore, no assessment of the instrument's performance at the time of the event was made.However, the customer gave no indication of any vitros xt 7600 system malfunction.Therefore, an instrument issue is not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lot 0100.
 
Event or Problem Description
This supplemental mdr files for additional samples that were deemed reportable after medical affairs consultation.The following results were initially reported based on a known 20% negative bias for the vitros ipth2 assay when compared to results obtained from the vitros ipth assay.Initially, the known 20% bias was removed from the vtros ipth results when assessing the vitros ipth2 results for potential reporting.The following vitros ipth2 results were initially reported: correlation sample 3 vitros ipth2 result of 34.6 pg/ml vs.The vitros ipth result of 70.8 pg/ml.Correlation sample 13 vitros ipth2 result of 140.2 pg/ml vs.The vitros ipth result of 253.2 pg/ml.Correlation sample 20 vitros ipth2 result of 34.6 pg/ml vs.The vitros ipth result of 70.5 pg/ml.On 17 october 2024, a medical consultation was performed with ortho medical scientific & clinical affairs and it was determined the 20% bias should not have been removed when assessing for potential health and safety criteria, with the following rationale: the ipth is not standardized, so it is expected to see some variability in the results.Though there is a known average bias of approximately 20% between the two tests, the range of observed bias might be a better estimate of determining if one test is erroneous compared to the other.Because both tests might be correct and what is observed might just be normal variation between the assays.For this comparison, assess the test results in relation to the reference range, i.E., is one test normal and the other abnormal.After comparing vitros ipth2 results to vitros ipth results in relation to the reference interval, the vitros ipth2 result obtained from correlation sample 13 no longer meets the criteria for a reportable result.In addition, additional vitros ipth2 results obtained from six different correlation patient samples meet the criteria for a reporting based on result discordance when compared to the reference intervals.Correlation sample 1 vitros ipth2 result of 36.3 pg/ml (within the reference interval) vs.The vitros ipth result of 54.5 pg/ml (above the reference interval).Correlation sample 2 vitros ipth2 result of 65.9 pg/ml (within the reference interval) vs.The vitros ipth result of 114.2 pg/ml (above the reference interval).Correlation sample 3 vitros ipth2 result of 34.6 pg/ml (within the reference interval) vs.The vitros ipth result of 70.8 pg/ml (above the reference interval).**initially reported.Correlation sample 4 vitros ipth2 result of 62.7 pg/ml (within the reference interval) vs.The vitros ipth result of 101.3 pg/ml (above the reference interval).Correlation sample 14 vitros ipth2 result of 52.4 pg/ml (within the reference interval) vs.The vitros ipth result of 86.1 pg/ml (above the reference interval).Correlation sample 18 vitros ipth2 result of 35.5 pg/ml (within the reference interval) vs.The vitros ipth result of 62.5 pg/ml (above the reference interval).Correlation sample 19 vitros ipth2 result of 62.3 pg/ml (within the reference interval) vs.The vitros ipth result of 103.3 pg/ml (above the reference interval).Correlation sample 20 vitros ipth2 result of 34.6 pg/ml (within the reference interval) vs.The vitros ipth result of 70.5 pg/ml (above the reference interval).Initially reported.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607735.
 
Additional Manufacturer Narrative

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20469768
Report Number3007111389-2024-00205
Device Sequence Number7519248
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)250204(11)240503(10)0100
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Catalogue Number6900052
Device Lot Number0100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown